Alert archive / Washington / Flood Watches in 2021

Flood Watch 9, NWS Seattle, WA

November 3, 2021Mason County, Washington

NWS Seattle, WA issued this flood watch at Nov 3, 2021, 10:35 AM PDT for Mason County, Washington. It took effect at Nov 4, 2021, 11:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 3, 2021, 10:35 AM PDT (17:35 UTC)
In effect from
Nov 4, 2021, 11:00 AM PDT
Expired
Nov 4, 2021, 4:04 AM PDT
In force
Issued by
NWS Seattle, WA
Flood severity
None

County Mason County, WA

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 5.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2021-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2021-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 380 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
880 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
380 m²/s²
0-3 km storm-relative helicity
471 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

749 
WGUS66 KSEW 031735
FFASEW

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Seattle WA
1035 AM PDT Wed Nov 3 2021

WAC045-041200-
/O.NEW.KSEW.FA.A.0009.211104T1800Z-211105T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mason-
Including the cities of Shelton
1035 AM PDT Wed Nov 3 2021

...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY 
MORNING...

The National Weather Service in Seattle has issued a

* Flood Watch for a portion of northwest Washington, including the 
  following area, Mason.

* From Thursday morning through Friday morning.

* A frontal system will bring heavy rain and high snow levels to the 
  south slopes of the Olympic Mountains tonight and Thursday. 
  Rainfall amounts of 2 to 4 inches are expected in the mountains 
  during this period. This could be enough to push the Skokomish 
  River in Mason County above flood stage late Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

16
1 follow-up statement
125 
WGUS66 KSEW 041104
FFASEW

Flood Watch
National Weather Service Seattle WA
404 AM PDT Thu Nov 4 2021

WAC045-041215-
/O.CAN.KSEW.FA.A.0009.211104T1800Z-211105T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mason-
Including the cities of Shelton
404 AM PDT Thu Nov 4 2021

...FLOOD WATCH IS CANCELLED...

The Flood Watch for a portion of northwest Washington, including the 
following area, Mason has been cancelled.

The Flood Watch is cancelled. A flood warning has been issued for 
the Skokomish River at Potlatch. No additional flooding in Mason 
County is expected.

$$

14

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this flood watch went out at Nov 3, 8:46 AM PDT, 1 hour 49 minutes earlier.

Area forecast discussion, Nov 3, 8:46 AM PDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
846 AM PDT Wed Nov 3 2021

.SYNOPSIS...Wet and unsettled weather will continue across Western
Washington throughout the next week as a series of systems traverse
the region. Rain and gusty winds will be likely at times as these
systems move across the area.

&&

.SHORT TERM /TODAY THROUGH FRIDAY/...The next frontal system will
slowly approach from the west today with some rain reaching the
coast but the interior dry for most of the day. The front will
push through the area tonight for a rainy period. A trailing upper
short wave will push through the area on Thursday for a showery
day. It will also become locally windy coast and north interior
Thursday as a surface trough moves through then there will be a
push of southerly winds through Puget Sound in the afternoon.
Minor tidal overflow is possible for the coast on Thursday around
the times of high tide due to low atmospheric pressure and
somewhat high astronomical tides. Another front will move through
the area on Friday for more rainy and blustery weather. Snow
levels will be above the passes through Thursday but then lower to
around 4000 feet on Friday so the higher passes might see some
minor accumulations on Friday. Schneider

.LONG TERM /SATURDAY THROUGH TUESDAY/...Previous
discussion...Conditions will remain rather wet and unsettled
throughout the long term, with ensembles and deterministic models
indicating upper level troughing remaining situated across the
northeastern Pacific. This will keep the door open for additional
systems to progress across Western Washington over the weekend and
into early next week. Guidance does hint at brief dry breaks in
between systems, but have maintained daily POPs across the
extended period for now. With a cooler airmass in place, high
temperatures will be in the upper 40s to low 50s across the
region. Snow levels could fall to pass level over the weekend for
light accumulations at the passes at times. 14

&&

.AVIATION...Southwest flow aloft becoming more southerly and
increasing tonight. A frontal system will bring rain to the area
tonight, turning to showers with blustery weather on Thursday. The
mid level clouds up and down the I-5 corridor will thicken up and
cigs will lower somewhat--although easterly flow should keep
conditions VFR. Along the coast areas of MVFR cigs and vsby will
develop through the afternoon and evening as the frontal system
begins to move ashore. 19

KSEA...15Z TAF looks good, not expecting to make big changes at
18z.

&&

.MARINE...A frontal system will move through the area tonight and
Thursday morning. Additional weather systems will arrive Friday and
Saturday.

Small craft advisory winds ahead the front for most of the waters
with gale force winds with and behind the front for the West
Entrance to the Strait, the coastal waters and Puget Sound and
Hood Canal Thursday. Winds easing Thursday night before another
round of Small craft advisory winds with the frontal system
Friday.

Seas increasing into the 10 to 14 foot range Thursday with the
seas remaining in double digits for most of the time through the
weekend. 19

&&

.HYDROLOGY...A vigorous frontal system will bring heavy rain and
high snow levels to the south slopes of the Olympic mountains
Wednesday night and Thursday. This combination could be enough to
push the Skokomish River in Mason County above flood stage later
Thursday.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Wind Advisory from noon Thursday to midnight PDT Thursday night
     for Central Coast-North Coast.

PZ...Small Craft Advisory until 6 PM PDT this evening for Coastal
     Waters From Cape Flattery To James Island 10 To 60 Nm-
     Coastal Waters From Cape Flattery To James Island Out 10 Nm-
     Coastal Waters From James Island To Point Grenville 10 To
     60 Nm-Coastal Waters From James Island To Point Grenville
     Out 10 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater 10 To 60 Nm-Coastal Waters From Point Grenville
     To Cape Shoalwater Out 10 Nm.

     Gale Warning from 6 PM this evening to midnight PDT Thursday
     night for Coastal Waters From Cape Flattery To James Island
     10 To 60 Nm-Coastal Waters From Cape Flattery To James
     Island Out 10 Nm-Coastal Waters From James Island To Point
     Grenville 10 To 60 Nm-Coastal Waters From James Island To
     Point Grenville Out 10 Nm-Coastal Waters From Point
     Grenville To Cape Shoalwater 10 To 60 Nm-Coastal Waters
     From Point Grenville To Cape Shoalwater Out 10 Nm.

     Small Craft Advisory until 6 AM PDT Friday for East Entrance
     U.S. Waters Strait Of Juan De Fuca-Northern Inland Waters
     Including The San Juan Islands.

     Small Craft Advisory until noon PDT Thursday for West Entrance
     U.S. Waters Strait Of Juan De Fuca.

     Gale Warning from noon Thursday to midnight PDT Thursday night
     for Puget Sound and Hood Canal-West Entrance U.S. Waters
     Strait Of Juan De Fuca.

     Small Craft Advisory from noon today to midnight PDT Thursday
     night for Central U.S. Waters Strait Of Juan De Fuca.

     Small Craft Advisory until noon PDT today for Admiralty Inlet.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 8:42 PM PDTSmall Craft AdvisorySEW6 days
Nov 3, 2:49 AM PDTGale WarningSEW53 hr
Nov 3, 2:49 AM PDTSmall Craft AdvisorySEW59 hr
Nov 3, 3:06 AM PDTWind AdvisorySEW35 hr
Nov 3, 2:24 PM PDTCoastal Flood AdvisorySEW25 hr

Nearby

Flood Watches in Washington, 2021Every flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.